Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 139, NWS Springfield, MO

June 20, 2000St. Clair County, Vernon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 20, 2000, 7:19 PM CDT for St. Clair County, Vernon County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 20, 2000, 7:19 PM CDT (00:19 UTC)
Expired
Jun 20, 2000, 8:00 PM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Whole counties

Counties St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 7:19 PM CDTThunderstorm WindNevada, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 6:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1026 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 210020
SVRSGF
MOC185-217-210100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 PM CDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI
  NORTHEASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 800 PM CDT

* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR WALKER...OR 9 MILES NORTHEAST OF NEVADA...
  MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY
  PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   SCHELL CITY BY 740 PM CDT.
   APPLETON CITY BY 755 PM CDT.

THE TOWNS OF HORTON...HARWOOD...TABERVILLE AND JOHNSON CITY ARE ALSO
IN THE PATH OF THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDINEG. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

SS/MT/GJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:15 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 20, 2:15 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT TUE JUN 20 2000

FORECAST CONCERN: WHICH COUNTIES(IF ANY) TO LEAVE OUT OF THE FLASH
FLOOD WATCH

REMAINS OF CONVECTIVE COMPLEX IN NORTHEAST KANSAS CONTINUED TO TREK
ACROSS NORTHEAST MISSOURI EARLY THIS AFTERNOON. A MOSTLY CLOUDY SKY
WAS NOTED ELSEWHERE IN THE FORECAST AREA...WITH THE ATMOSPHERE RIPE
FOR CONVECTION. 18Z SPRINGFIELD SOUNDING INDICATED A CAPE OF 2700
J/KG. COLD FRONT MOVING THROUGH KANSAS WAS FINALLY STARTING TO
PRODUCE SHOWERS AND THUNDERSTORMS JUST TO OUR NORTHWEST.

12Z MODEL OUTPUT DIVERGING A BIT...PRIMARILY WITH THE LEFTOVER
PRECIPITATION WEDNESDAY. AVN LOOKS TO HAVE A BIT OF CONVECTIVE
FEEDBACK IN CENTRAL KANSAS...WITH ETA/MESOETA/CANADIAN MORE
REASONABLE.

EXPECT CONVECTIVE DEVELOPMENT TO CONTINUE IN NORTHWESTERN PORTIONS OF
THE FORECAST AREA THIS AFTERNOON AND SPREAD SOUTH OVERNIGHT. SEVERE
THUNDERSTORMS APPEAR TO BE A GOOD BET GIVEN THE MOIST AND UNSTABLE
ATMOSPHERE...BUT WOULD LIKE TO SEE A BETTER WIND FIELD. WITH WET
BULB ZERO OF 11000 FEET...LARGE HAIL WILL BE HARD TO COME BY AT THE
SURFACE.

MAIN THREAT WILL BE HEAVY RAINFALL. WITH PRECIPITABLE WATER VALUES
NEARING TWO INCHES AND THE RECENT RAINFALL...FLASH FLOOD WATCH IS
WARRANTED. EVEN THOUGH CENTRAL MISSOURI HAS THE HIGHEST FLASH FLOOD
GUIDANCE VALUES...WILL INCLUDE ALL COUNTIES.

CHANCE POP WILL BE RETAINED IN THE SOUTHERN SECTIONS WEDNESDAY. MID
SHIFT MAY NEED TO EXTEND THE FLASH FLOOD WATCH IN SOUTH CENTRAL
MISSOURI INTO WEDNESDAY.

THANKS TO WFO ICT...TUL...LIT...PAH...STL AND EAX FOR COORDINATION.

PRELIMINARY LOCAL GUIDANCE
SGF EB 066/080 062/085 066 088421
JLN EB 068/082 064/088 070 088421
UNO EB 070/078 062/086 068 086421
VIH BB 068/081 060/085 065 086221

.SGF...FLASH FLOOD WATCH TONIGHT FOR ENTIRE FORECAST AREA.

SUTTON

In the hours before

Special weather statement, Jun 20, 6:56 PM CDT, 23 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT TUE JUN 20 2000

...SEVERE THUNDERSTORM WATCH UNTIL 11 PM FOR SOUTHEAST KANSAS AND
PORTIONS OF SOUTH CENTRAL AND SOUTHWEST MISSOURI...

...FLASH FLOOD WATCH FOR SOUTHEAST KANSAS AND SOUTHERN AND CENTRAL
MISSOURI FOR TONIGHT...

A COLD FRONT WILL MOVE INTO WEST CENTRAL MISSOURI AND SOUTHEAST
KANSAS THIS EVENING. SHOWERS AND THUNDERSTORMS WILL AFFECT LOCATIONS
FROM SOUTHEAST KANSAS THROUGH THE LAKE OF THE OZARKS BETWEEN 8
PM AND 10 PM AND THE REST OF THE OZARKS DURING THE OVERNIGHT HOURS.
THE MAIN THREAT WILL BE HEAVY RAIN AND STRONG DAMAGING WINDS.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:19 PM CDTFlash Flood WarningSGFSt. Clair, Vernon6 hr
Jun 20, 9:30 PM CDTFlash Flood WarningSGFBarton5 hr
Jun 20, 10:15 PM CDTFlash Flood WarningSGFCamden, Miller4 hr
Jun 20, 11:40 PM CDTFlash Flood WarningSGFBarry, Jasper, Lawrence, McDonald, Newton6 hr
Jun 21, 12:09 AM CDTFlash Flood WarningSGFChristian, Greene, Stone3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.